Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 2, NWS New Orleans, LA

February 1, 2011East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Feb 1, 2011, 11:37 AM CST for East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 1, 2011, 11:37 AM CST (17:37 UTC)
Expired
Feb 1, 2011, 12:15 PM CST
In force
38 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA

What was reported inside it

TimeReportWhereRemark
Feb 1, 12:10 PM CSTTSTM WND DMG1 S Livonia, LAPOINTE COUPEE SHERIFFS OFFICE REPORTED TREES DOWN ALONG HIGHWAY 411 BETWEEN LIVONIA AND MARINGOUIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 1, 8:40 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 437 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
437 m²/s²
0-3 km storm-relative helicity
526 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WUUS54 KLIX 011737
SVRLIX
LAC037-077-125-011815-
/O.NEW.KLIX.SV.W.0002.110201T1737Z-110201T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1137 AM CST TUE FEB 1 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF JACKSON...
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NEW ROADS...
  SOUTHERN WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE...

* UNTIL 1215 PM CST

* AT 1132 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED  
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
  IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE        
  EXTENDING FROM PALMETTO TO 7 MILES WEST OF KROTZ SPRINGS TO 10     
  MILES NORTH OF BREAUX BRIDGE...AND MOVING NORTHEAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MORGANZA...LIVONIA...ERWINVILLE...WAKEFIELD AND SPILLMAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3069 9174 3078 9176 3099 9118 3074 9119
      3068 9129 3065 9129 3066 9131 3060 9136
      3058 9136 3056 9140 3051 9142 3051 9148
      3050 9148 3049 9156 3050 9158 3050 9176
TIME...MOT...LOC 1736Z 236DEG 58KT 3068 9183 3058 9181
          3046 9186

$$

95/DM
1 follow-up statement
568 
WWUS54 KLIX 011753
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1153 AM CST TUE FEB 1 2011

LAC037-077-125-011815-
/O.CON.KLIX.SV.W.0002.000000T0000Z-110201T1815Z/
POINTE COUPEE LA-EAST FELICIANA LA-WEST FELICIANA LA-
1153 AM CST TUE FEB 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR SOUTHERN WEST FELICIANA...WESTERN EAST FELICIANA AND POINTE
COUPEE PARISHES...

AT 1146 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM MORGANZA TO LOTTIE...MOVING 
NORTHEAST AT 65 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LIVONIA...ERWINVILLE...NEW ROADS...ST. FRANCISVILLE...WAKEFIELD...
SPILLMAN AND JACKSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS WITH A HISTORY OF DOWNING TREES AND POWER 
LINES. HOMES WERE ALSO DAMAGED IN ACADIA PARISH AS THESE STORMS 
MOVED THROUGH. IF YOU ARE IN THEIR PATH...PREPARE IMMEDIATELY FOR 
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3069 9174 3078 9176 3099 9118 3074 9119
      3068 9129 3065 9129 3066 9131 3060 9136
      3058 9136 3056 9140 3051 9142 3051 9148
      3050 9148 3049 9156 3050 9158 3050 9176
TIME...MOT...LOC 1751Z 236DEG 58KT 3081 9159 3071 9157
          3059 9162

$$

95/DM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 6:13 AM CST, 5 hours 24 minutes earlier.

Area forecast discussion, Feb 1, 6:13 AM CST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
613 AM CST TUE FEB 1 2011

.SHORT TERM...VERY ACTIVE DIFFICULT FORECAST IN STORE FOR THE
REGION. SEVERE WEATHER STILL LOOKS PROBABLE FOR TODAY WHILE WINTER
WEATHER CONCERNS ARE STARTING TO INCREASE FOR OUR EXTREME NE WHICH
DOES INCLUDE THE BATON ROUGE METRO. FOG...WINDS...AND MARINE
CONCERNS ARE ALSO ABUNDANT IN THE FIRST 36 HRS OF THE FCST.

THE MAJOR PLAYER FOR TODAYS WEATHER WHICH WILL BRING US OUR SVR AND
BE AN HISTORIC...YES HISTORIC WINTER STORM...FOR THE PLAINS AND MID
MS VALLEY IS REALLY WRAPPING UP IMPRESSIVELY IN TX RIGHT NOW. SFC LOW
IS DEEPENING QUICKLY WITH SLP DOWN TO 1002MB NEAR CRP AT 10Z. WV/IR
SATELLITE IMAGE SHOWS A NICE BAROCLINIC LEAF DEVELOPING OVER THE
PLAINS.

FOR TODAY AND TONIGHT...NOT MUCH HAS CHANGED IN THE THINKING AND
SEVERE WEATHER IS STILL PROBABLE TODAY ALTHOUGH WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED. THINGS WILL GET GOING VERY QUICKLY
BEGINNING AROUND MIDDAY. THE MAIN SYSTEM IS SWINGING THROUGH THE SRN
PLAINS RIGHT NOW AND WILL BECOME NEGATIVELY TITLED AS IT MOVES INTO
THE LOWER/MID MS VALLEY. THE SFC LOW WILL DEEPEN AND MOVE TO THE NE
THROUGH THE LOWER MS VALLEY. THE SFC LOW APPEARS TO BE TRENDING A
TAD FURTHER SOUTH AND THIS WILL TRANSLATE INTO STRONGER SFC WINDS
OVER THE LAND AND THUS WE HAVE ISSUED A WIND ADV FOR THE ENTIRE CWA
FOR THIS AFTN. AS THE SFC LOW MOVES INTO NRN MS/ERN AR IT WILL DRIVE
A COLD FRONT THROUGH LA AND SHOULD BE ON THE DOORSTEP OF OUR CWA
RIGHT AROUND 18Z. THIS IS GOING TO BE A VERY PROGRESSIVE SYSTEM THAT
WILL DRIVE THE COLD FRONT COMPLETELY THROUGH THE CWA DURING THE AFTN
AND SHOULD BE WELL INTO THE GULF BY SUNRISE WED MORNING. THERE WILL
BE SHRA AND TSRA AHEAD OF THE FRONT SOME SVR BUT MORE ON THAT LATER.
AS SOON AS THE FRONT MOVES THROUGH MUCH COLDER AIR WILL QUICKLY MOVE
IN BEHIND IT WITH TEMPS LIKELY FALLING BETWEEN 25 TO 40 DEGREES FROM
HIGHS TODAY AND LOWS TOMORROW MORNING. LOWS WILL FALL BELOW FREEZING
FOR MUCH OF THE CWA NORTH OF THE I 10/12 CORRIDOR AND IN THE EXTREME
NW LOWS COULD FALL INTO THE LOWER 20S FOR A FEW HOURS SO A HARD
FREEZE WARNING HAS BEEN ISSUED FOR THE EXTREME NW. IN ADDITION WE
MAY HAVE TO LOOK AT A WIND CHILL ADV FOR SOME AREAS TONIGHT.

AS FOR STRONG/SVR RISK...THERE IS CONCERN THAT THE RISK MAY BE
INCREASING FOR ALL OF THE REGION NOW AND NOT JUST THE NW. DEWPOINTS
HAVE RISEN DRAMATICALLY IN THE GULF WITH 65-68 READINGS OVER MUCH OF
THE NRN GULF AND EVEN A FEW 70 DEWPOINTS FURTHER OUT IN THE GULF. IF
THOSE DEWPOINTS CAN MOVE INLAND THEN THE LIKELIHOOD OF THE MARINE
LAYER INHIBITING SVR WEATHER WILL BE FAR LESS. TO KEEP FROM GETTING
INTO ALL OF THE DETAILS I WILL TRY TO KEEP THIS SHORT PART
SHORT...INSTABILITY IS STILL THE MAIN ISSUE TODAY WITH SHOWALTERS
NEAR -3 AND MLCAPE UP TO 500 J/KG. THE SYNOPTIC PATTERN IS STILL
VERY FAVORABLE...AND DYNAMICALLY THINGS ARE QUITE IMPRESSIVE. THE
KINEMATIC FIELD IS OFF THE CHART WITH HELICITY VALUES WELL ABV WHAT
IS NEEDED. THE WINDS VEER ALL THE WAY FROM THE SFC TO H7 SO MODE IS
NOT MUCH OF AN ISSUE. IF CONVECTION FIRES AHEAD OF THE FRONT THEN
THE TORNADO RISK WILL INCREASE BUT IF CONVECTION REMAINS MOSTLY
CONFINED TO RIGHT AHEAD OF THE FRONT THEN DAMAGING STRAIGHT LINE
WINDS WILL BE THE PRIMARY CONCERN BUT TORNADOES ARE STILL POSSIBLE.
HEAVY RAIN IS STILL AN ISSUE AS ABUNDANT MOISTURE IS IN PLACE.

WED WILL BE QUIET BUT COLD AND BLUSTERY AS WINDS FROM THE NW TO N
POSSIBLY GUSTS TO NEAR 25 MPH. HIGHS MAY REMAIN NEAR 40 IN THE FAR
NORTH AND WITH THESE WINDS IT WILL FEEL MUCH COLDER. WITH HIGHS NOT
CLIMBING MUCH AND H925 TEMPS REMAINING BELOW FREEZING FOR THE NRN
3RD/HALF OF THE CWA IT COULD SET THE STAGE FOR WINTER WEATHER THU
AND FRI.

.LONG TERM...THE MAIN CONCERN IN THE EXTENDED IS THE THREAT OF
WINTER WEATHER POSSIBLY AS EARLY AS THU MRNG AND REMAINING IN PLAY
THROUGH FRI NIGHT. THE MDLS ARE IN GENERAL AGREEMENT BUT THERE IS
ENOUGH DIFFERENCES IN THE DETAILS THAT CAUSE MAJOR PROBLEMS WITH
WHAT WE COULD SEE IN THE NWRN 3RD/QUARTER OF THE CWA. THE GFS IS THE
LEAST IMPRESSIVE FROM A WINTER WEATHER STANDPOINT WHILE THE 00Z NAM
HAD A FULL BLOWN ICE STORM FOR MCB AND BTR. THE ECMWF WAS RIGHT IN
THE MDL HINTING AT A BETTER CHANCE OF WINTER WEATHER IN THE FAR NW
THAN THE GFS. THE SREF WAS IN MORE AGREEMENT WITH THE NAM AND ECMWF
AND THE CANADIAN APPEARS TO BE MORE INLINE WITH THE 00Z AS WELL WITH
POSSIBLE ICE STORM. FIRST OFF WE WILL SAY CONFIDENCE IS LOW BUT IT
IS INCREASING THAT WE WILL SEE SOME TYPE WINTER PRECIP IN THE FAR NW.

THU THROUGH FRI NIGHT...THIS IS THE BIG PROBLEM AREA IN THE
FORECAST. COLD AIR WILL ALREADY IN PLACE IN THE LL AND AT THE SFC
BUT AS A SFC LOW DEVELOPS IN THE GULF H85 TEMPS WILL BEGIN TO WARM.
WE WILL STILL BE ENTRENCHED IN SW FLOW CARRYING PAC MOISTURE. THE
ELONGATED L/W TROUGH WILL START TO FINALLY PUSH EAST LATE THU
KEEPING THE AREA UNDER BROAD LIFT OVER THE ENTIRE REGION THU THROUGH
FRI. PRECIP LOOKS TO RETURN TO THE REGION AS EARLY AS THU MORNING.
THE PROBLEM WE HAVE IS NORTH OF A LINE FROM BATON ROUGE TO MOUNT
HERMAN. DEWPOINTS WILL BE WELL BELOW FREEZING AND H925 TEMPS LOOK TO
RANGE FROM -4 TO 0. SNOW DOES NOT LOOK LIKELY AS THE FCST SNDGS SHOW
A RATHER THICK WARM LAYER(ABOUT 3-6K FT THINK) WITH TEMPS AS HIGH AS
3C JUST ABV H9. THIS WOULD SUGGEST PARTIAL MELTING IF NOT COMPLETE
MELTING BEFORE MOVING BACK IN THE COLD AIR. FURTHER NOW INTO SWRN MS
THE WARM LAYER IS NOT QUIET AS THICK SO PARTIAL MELTING MAY BE THE
MAIN PLAYER THERE. WITH WET BULBING TAKING PLACE AND DEWPOINTS NOT
FORECAST TO GET OUT OF THE 20S AND H925 TEMPS EXPECTED TO REMAIN
BELOW FREEZING AFTER THE COLD FRONT TODAY THROUGH 12/15Z FRI THERE
IS A VERY GOOD CHANCE WE WILL SEE SLEET AND EVEN POSSIBLY FREEZING
RAIN. I BELIEVE THE MDLS ARE WELL OVERESTIMATING THE SFC TEMP WITH
THE AMOUNT OF PRECIP THEY ARE TRYING TO DEVELOP AND DEWPOINTS IN THE
20S. THIS IS STILL 3-4 DAYS AWAY SO WE WILL BE WATCHING THIS VERY
CLOSE. AN SPS SHOULD BE ISSUED LATER THIS MORNING/TODAY AND WE COULD
END UP NEEDING SOME TYPE OF WINTER WEATHER WATCH WED FOR THE FAR
NE.

THE CAVEAT HERE WITH THE FORECAST FOR THU AND FRI IS ALOT WILL
DEPEND ON THE TRACK OF THE SFC LOWS..TODAYS AND ESPECIALLY THE
GULF LOW THU/FRI. SO WITH THAT THIS FORECAST COULD END UP CHANGING
SIGNIFICANTLY WITH ONLY MINOR CHANGES IN THE SFC LOW AND LL TEMPS.

THE DISTURBANCE  MOVES THROUGH FRI NIGHT AND FINALLY COOLS OFF THE
UPPER LVL TO POSSIBLY ALLOW LIGHT SNOW TO DEVELOP FRI NIGHT OVER THE
NW BUT THIS SHOULD BE FAIRLY LIGHT AND ON THE BACK END OF THE
SYSTEM. THIS WEEKEND LOOKS TO BE QUIET AND COOL.

&&

.AVIATION...
LIFR CEILINGS TO CONTINUE FOR MAINLY THE MORNING HOURS WITH SITES TO
THE EAST(MISS COUNTIES). SHOULD SEE THESE CEILINGS LIFT TO 010-015
BY LATE MORNING. STRONG COLD FRONT AND STRONG WINDS TO MOVE THROUGH
ALL TERMINALS AT DIFFERENT TIMES TODAY. SHOULD AFFECT THE BTR SITE
AROUND 11AM AND END AT THE GPT TERMINAL BY AROUND 4PM. VIS WILL
IMPROVE QUITE RAPIDLY THIS MORNING AS LIFT AND STRONGER WINDS ARE
ADVECTED TOWARD THE AREA. NORTHERLY WINDS WILL START WITH FROPA AND
CONTINUE GUSTY OVERNIGHT. WILL NOT RULE OUT A SEVERE TS NEAR ONE OF
THE TERMINALS AND CAN NOT EXCLUDE ANY OF THEM EITHER. MOST FAVORABLE
SUPPORT IS LOCATED OVER THE SOUTHERN HALF OF THE AREA WITH
IMPRESSIVE DP TEMPS AND DYNAMIC STRUCTURE. BUT AGAIN...THE REASONS
FOR NOT EXCLUDING ANY ONE TERMINAL IS THAT SINGULAR CELLS AHEAD OF
THE FRONT ARE ALREADY MOVING NE AT AROUND 55KTS. IF THIS MOMENTUM
ALONE IS ABLE TO REACH THE SFC WIND SPEEDS COULD REACH UP TO 40KTS.

&&

.MARINE...
DENSE FOG ADVISORIES CONTINUED FOR ALL OF THE NEAR SHORE WATERS AS WELL
AS THE SOUNDS AND TIDAL LAKES. VISIBILITY OF ONE MILE OR LESS IS
EXPECTED TO PERSIST THROUGH MID MORNING. A FEW AREAS WILL SEE
VISIBILITY DROP TO ONE QUARTER MILE OR LESS.

WINDS WILL RAPIDLY INCREASE TODAY AS A STRONG FRONTAL SYSTEM
APPROACHES THE AREA FROM THE WEST. SMALL CRAFT ADVISORIES HAVE BEEN
POSTED FOR ALL OF THE COASTAL WATERS THIS MORNING. SUSTAINED WINDS WILL
GENERALLY PEAK IN THE 25 TO 30 KNOT RANGE...WITH OCCASIONAL GUSTS TO
40 KNOTS POSSIBLE. STRONG WINDS WILL PERSIST THROUGH TUESDAY
NIGHT...BUT SHOULD BEGIN TO EASE ON WEDNESDAY. ANOTHER SYSTEM IS
FORECAST TO AFFECT THE AREA LATE IN THE WEEK WITH ADDITIONAL
HEADLINES POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  24  44  23 / 100  10  10  10
BTR  68  24  45  26 / 100  10  10  10
ASD  73  30  47  29 / 100  20  10  20
MSY  72  35  47  33 / 100  20  10  20
GPT  73  33  47  32 / 100  40  10  30
PQL  72  37  49  31 / 100  50  10  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
     ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

     HARD FREEZE WARNING FROM MIDNIGHT WEDNESDAY TO 8 AM WEDNESDAY
     FOR THE FOLLOWING ZONES: EAST FELICIANA...POINTE
     COUPEE...ST. HELENA...AND WEST FELICIANA.

     DENSE FOG ADVISORY UNTIL 9 AM TUESDAY FOR THE FOLLOWING ZONES:
     LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...AND
     UPPER TERREBONNE.

GM...DENSE FOG ADVISORY UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM THE PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN
     AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

MS...HARD FREEZE WARNING FROM MIDNIGHT WEDNESDAY TO 8 AM WEDNESDAY
     FOR THE FOLLOWING ZONES: AMITE...PIKE...AND WILKINSON.

     WIND ADVISORY FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

     DENSE FOG ADVISORY UNTIL 9 AM TUESDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...JACKSON...AND PEARL RIVER.

GM...DENSE FOG ADVISORY UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM THE PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN
     AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&

SHORT/LONG TERM: CAB
AVIATION/MARINE: TE
Hazardous weather outlook, Feb 1, 6:25 AM CST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
625 AM CST TUE FEB 1 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-021230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
625 AM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY FOR THE ENTIRE
OUTLOOK AREA. THE MAIN TIME FRAME APPEARS TO BE DURING THE LATE
MORNING AND AFTERNOON HOURS AND ALL MODES OF SEVERE WEATHER ARE
POSSIBLE FOR THE ENTIRE OUTLOOK AREA.

A VERY STRONG SYSTEM WILL MOVE THROUGH THE LOWER MISSISSIPPI
VALLEY TUESDAY AND DRAG A COLD FRONT THROUGH THE REGION TUESDAY
AFTERNOON AND EVENING. THIS SYSTEM WILL HAVE AMPLE SHEAR...
MOISTURE AND FORCING TO WORK WITH BUT INSTABILITY WILL BE A
LIMITING FACTOR IN COVERAGE OF SEVERE STORMS. LARGE HAIL...
DAMAGING STRAIGHT LINE WINDS...AND EVEN A FEW TORNADOES WILL BE
POSSIBLE. HEAVY RAIN WILL ALSO BE POSSIBLE. STORM TOTAL RAINFALL
WILL GENERALLY BE BETWEEN 1 AND 2 INCHES. HOWEVER...LOCALIZED
HIGHER AMOUNTS WILL BE POSSIBLE.

WINDS...(BOTH LAND AND MARINE)
THIS STORM SYSTEM TUESDAY WILL ALSO BRING STRONG WINDS TO THE
LAND AND COASTAL WATERS TODAY THROUGH WEDNESDAY. A WIND ADVISORY
IS IN EFFECT FOR ALL LAND AREAS THIS AFTERNOON AS WINDS WILL
GENERALLY RANGE FROM 20 TO 25 MPH SUSTAINED AHEAD OF THE FRONT
WITH GUSTS POSSIBLY APPROACHING 35 MPH. THE WIND ADVISORY MAY NEED
TO BE EXTENDED AFTER FRONTAL PASSAGE FOR GUSTY CONDITIONS. A SMALL
CRAFT ADVISORY IS ALSO IN EFFECT TODAY THROUGH WEDNESDAY AFTERNOON.
WINDS OF 20 TO 30 KNOTS WILL BE POSSIBLE OVER ALL OF THE GULF
WATERS DURING THIS TIME AND SEAS COULD REACH 9 FEET IN THE OUTER
WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MARINE...
A SMALL CRAFT ADVISORY WILL STILL BE EFFECT FOR MUCH OF THE
COASTAL WATERS WITH WINDS TO 20 TO 25 KNOTS AND HIGH GUSTS. SEAS
OF 9 FEET ARE STILL POSSIBLE IN THE OUTER WATERS.

WINTER PRECIPITATION...
THERE IS A CHANCE FOR A WINTRY MIX OF PRECIPITATION ACROSS
SOUTHWEST MISSISSIPPI AND ADJACENT LOUISIANA PARISHES INCLUDING
PARTS OF THE BATON ROUGE METRO THURSDAY MORNING INTO THROUGH FRIDAY
MORNING AS A LOW PRESSURE CENTER IN THE GULF OF MEXICO TRIES TO
SPREAD PRECIPITATION NORTH INTO A COLD AIRMASS. AT THIS TIME THE
MAIN CONCERN APPEARS TO BE SLEET AND EVEN FREEZING RAIN BUT
CONFIDENCE IS LOW RIGHT NOW.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED LATE THIS MORNING THROUGH THIS
AFTERNOON. AFTER TODAY IT MAY BE NEEDED AGAIN IN ANTICIPATION OF
WINTER WEATHER THURSDAY AND FRIDAY..FEBRUARY THIRD AND FOURTH.

CAB

In the hours before

Special weather statement, Feb 1, 8:45 AM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
845 AM CST TUE FEB 1 2011

LAZ034>037-046>048-MSZ068-069-011700-
AMITE-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE-
ST HELENA-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
845 AM CST TUE FEB 1 2011

...LINE OF STRONG THUNDERSTORMS APPROACHING EAST CENTRAL
LOUISIANA INCLUDING THE BATON ROUGE METRO AREA...

A LINE OF STRONG THUNDERSTORMS...MAINLY ACROSS WESTERN LOUISIANA...
WAS MOVING EAST AT 40 MILE AN HOUR. THIS LINE WILL REACH EXTREME
SOUTHWEST MISSISSIPPI AROUND 11 AM THIS MORNING AND APPROACHING THE
NORTHERN PARTS OF THE BATON ROUGE METRO AREA JUST BEFORE NOON.

GUSTY WINDS UP TO 40 MILES AN HOUR...HEAVY RAINFALL AND FREQUENT
LIGHTNING STRIKES WILL ACCOMPANY THESE STORMS. A FEW STORMS MAY BE
SEVERE.

REMEMBER...A TORNADO WATCH IS IN EFFECT UNTIL 3 PM THIS AFTERNOON.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 5:05 AM CSTHard Freeze WarningLIXEast Feliciana, Pointe Coupee, Saint Helena, West Feliciana27 hr
Feb 1, 5:05 AM CSTWind AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more25 hr
Feb 1, 11:01 AM CSTSevere Thunderstorm WarningLIXEast Feliciana, Pointe Coupee, West Feliciana59 min
Feb 1, 12:00 PM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana45 min
Feb 1, 12:16 PM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana44 min
Feb 1, 12:45 PM CSTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena60 min
Feb 1, 12:53 PM CSTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 1 more57 min
Feb 1, 1:05 PM CSTSpecial Marine WarningLIX55 min
Feb 1, 1:17 PM CSTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa, Washington58 min
Feb 1, 1:41 PM CSTSevere Thunderstorm WarningLIXLivingston, Saint Tammany, Tangipahoa, Washington64 min
Feb 1, 1:54 PM CSTSpecial Marine WarningLIX66 min
Feb 1, 1:59 PM CSTSpecial Marine WarningLIX61 min
Feb 1, 2:11 PM CSTSevere Thunderstorm WarningLIXWashington49 min
Feb 1, 3:04 PM CSTSpecial Marine WarningLIX26 min
Feb 1, 3:20 PM CSTSpecial Marine WarningLIX115 min
Feb 1, 3:45 PM CSTSpecial Marine WarningLIX60 min
Feb 1, 4:45 PM CSTSpecial Marine WarningLIX2 hr
Feb 1, 5:10 PM CSTSpecial Marine WarningLIX31 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.